MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® SUCTION CONNECTOR

C.R. BARD, INC. (COVINGTON) -1018233 BARD® SUCTION CONNECTOR
Model Number EN0066000
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the customer were experienced difficulties in removing suction tubing from the nasogastric tube once it has been connected.It was also stated that they have had bile and the secretions came out of the antireflux valve end of the tube which was getting on patients and bedding.Customer asked is there some sort of positioning that they need to do to help with this problem.As per the additional information received via email on 07apr2022, customer stated that the enfit tubes did not have the prevent filter attached.Stated that it was the little disc shaped integral plug component at the end of the pigtail.Inquirer responded that the plug was just for when they were transporting the patient and not sure why the enfit version did not include it.Inquirer assumed that there was an engineering reason but could not say for sure.It should not have any impact on the issue.
 
Event or Problem Description
It was reported that the customer were experienced difficulties in removing suction tubing from the nasogastric tube once it has been connected.It was also stated that they have had bile and the secretions came out of the antireflux valve end of the tube which was getting on patients and bedding.Customer asked is there some sort of positioning that they need to do to help with this problem.As per the additional information received via email on 07apr2022, customer stated that the enfit tubes did not have the prevent filter attached.Stated that it was the little disc shaped integral plug component at the end of the pigtail.Inquirer responded that the plug was just for when they were transporting the patient and not sure why the enfit version did not include it.Inquirer assumed that there was an engineering reason but could not say for sure.It should not have any impact on the issue, however.
 
Additional Manufacturer Narrative
The reported event is inconclusive since the physical sample was not returned.It is unknown whether the device had met relevant specifications.It is unknown whether the product had cause the reported failure.Visual evaluation of the attached photo sample noted 1 opened (without original packaging) bard suction connector connected to suction lumen.Visual inspection noted no obvious visible defects.It is unknown if leaks occurred without the physical sample received.Further investigation cannot be conducted.A potential root cause for this failure mode could be ¿incorrect design of diameter at the end of the lumen (luer syringe) incorrect, non-uniform thickness at funnel end¿.However there is no evidence that suggest that that this is the cause of the event.The dhr review could not be performed without a lot number.The instructions for use were found adequate and state the following: "for use with bd¿ enfit¿ nasogastric sump tube and enfit¿ lopez¿ valve if suction is desired: ¿ attach to suction lumen of enfit¿ nasogastric sump tube.¿ attach to side a of enfit¿ lopez¿ valve." corrections: g h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was evaluated.

Brand Name
BARD® SUCTION CONNECTOR
Common Device Name
SUCTION CONNECTOR
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14220197
Report Number1018233-2022-03062
Device Sequence Number11810878
Product Code JOL
UDI-Device Identifier00801741128707
UDI-Public(01)00801741128707
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEN0066000
Device Catalogue NumberEN0066000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer11/09/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown